Risedronate side effects : I took my first... - Bone Health

Bone Health
2,396 members884 posts

Risedronate side effects

I took my first risedronate on Saturday morning. Monday afternoon I felt really cold, then hot and head achey with a slight temperature. I don't know if this is a side effect or just coincidence. This is not listed as a side effect in the patient leaflet. I would be interested to hear if anyone else has had similar experiences

Carol.

6 Replies
oldestnewest

Add to that tummy ache as well. Whilst these are not listed as side effects in the patient leaflet with the tablets they are the first side effects listed on the Internet. My dilemma now is do I take another next week or not. Do side effects settle down or will it be the same after each tablet. If the answer is the latter then I definitely won't take another.

Carol

Reply

I take a weekly tablet of Alendronic acid. I’ve been taking it over 7 months and haven’t had any side effects. Maybe you could try it if you need to stop the Risedronate.

Reply

The ROS ADVISED me that risedronate was generally the best tolerated drug. I gave it up after two years because of a new skin condition which has calmed down significantly since stopping.

Reply

I just looked online at the patient leaflet (https://www.google.com/url?sa=t&rct=j&q=&esrc=s&source=web&cd=2&cad=rja&uact=8&ved=2ahUKEwj1jNuZy-PiAhXHDGMBHfgnDP0QFjABegQIChAE&url=https%3A%2F%2Fwww.medicines.org.uk%2Femc%2Ffiles%2Fpil.5128.pdf&usg=AOvVaw1LzeQ7K44HS5PKp8rJVKt2 - opens a pdf file) and these are listed as common side effects:

• Indigestion, feeling sick, stomach ache, stomach cramps or discomfort, constipation, feelings of fullness, bloating, diarrhoea.

• Pain in your bones, muscles or joints.

• Headache.

The leaflet advises to contact your GP or pharmacist if you experience any of these.

Reply

Doesn't mention flu like symptoms though. I had a temperature even though I was really cold. Went to bed and still couldn't get warm. Everything but the tummy ache has subsided now but I don't think I want to try another.

Reply

Of course it's always possible that you had a virus and it was just coincidence. But if you still have tummy ache maybe you should at least wait for that to go before taking another. I don't blame you though for being reluctant to try again. Just out of interest, what are your t-scores and have you had a fragility fracture?

Reply

You may also like...